Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What could be the cause for rash on hand?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
I have a rash on the palm of my hand. I have attached a picture, do you know what this is?
Posted Tue, 18 Feb 2014 in General Health
 
 
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Irritant reaction over hands, to find allergen Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now from the picture, it looks like you have developed some form of an irritant skin reaction. There are certain other things that I would like to know from you before we can reach a final diagnosis. Please tell since when have you developed this reaction? Is there any associated itching or pain? Did it develop slowly or was it sudden in onset? Did you handle any chemicals or plants or used things like dettol for washing hands? I am sure I will be able to help you more once you provide me the above details. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What could be the cause for rash on hand? 8 minutes later
I have had this for about 2 days. It does not really itch, but is a little tender to the touch. Seemed to be sudden in onset. I dont remember handling anything out of the ordinary. I work with peoples computers
 
 
Answered by Dr. Geetika Paul 13 minutes later
Brief Answer: Grouped vesicles, more likely to be viral Detailed Answer: Hi again The absence of itching rules out an allergic reaction. Since these are basically grouped vesicles associated with tenderness, I would like to keep a possibility of a localised herpes infection. You just need to apply a topical antibiotic cream like mupirocin over the lesions twice a day. Do not apply any other cream over it. If the lesions tend to persist for more than three days inspite of the application of medicine, then you might need a course of oral antivirals. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What could be the cause for rash on hand? 1 minute later
Inwas recently diagnosed with SLE. Do you thinks this could be a lupus rash?
 
 
Answered by Dr. Geetika Paul 13 minutes later
Brief Answer: Grouped blisters, allergic or viral Detailed Answer: Hi again Though lupus is known to cause a variety of skin rashes, these lesions look quite unlikely to be due to lupus. I would like to know if you are on steroids or any other oral medicines at present. Although I think the possibility of a herpetic rash is more but observation of the skin rash is very important. If the skin lesions tend to increase or they coalesce or develop on the other hand as well, then we can think of a systemic cause like lupus or eczema more. I would advise you to apply the cream and observe the further course of the skin lesions. Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor